Kentucky, 2003Damaging Wind in Kentucky, July 6, 2003
July 6, 2003 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 10:25 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 6, 10:25 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 AM EDT SUN JUL 6 2003
UPPER AIR MAP HAS ZONAL FLOW...WITH SURFACE ANALYSIS SHOWING RIDGE
AXIS THROUGH OHIO. AS THE SURFACE RIDGE GRADUALLY MOVES
EAST...SHORT WAVE APPROACHING ILN IN WESTERLY FLOW ALOFT WILL
ENHANCE SCATTERED TSRA DEVELOPMENT THIS AFTERNOON. AIRMASS IS
ALREADY UNSTABLE AT 11 AM WITH MOST UNSTABLE AREA FROM SOUTHERN
INDIANA INTO KENTUCKY.
CURRENT FORECAST LOOKS GOOD WITH SCATTERED POPS FOR TSRA...STRONG
WITH HEAVY RAIN POSSIBLE. AFTER EXAMINING 12Z SOUNDING...HIGH TEMPS
IN MID-UPPER 80S ALSO LOOK GOOD...SO NO UPDATE IS NEEDED NOW.
.ILN...NONE.
CONIGLIO
Hazardous weather outlook, Jul 6, 3:53 AM EST, 10 hours 7 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
453 AM EDT SUN JUL 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.
THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE
THAT OCCUR NORTH OF I-70.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST
AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER
THE OHIO VALLEY. LOCALIZED FLOODING THREAT WILL ALSO EXIST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
TIPTON
In the hours before
Local storm report, Jul 6, 8:31 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
931 AM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM AVONDALE OH WIND DAMAGE
07/04/03 HAMILTON *** 2 DEAD ***
PORTION OF TREE SPLIT AND
FELLLocal storm report, Jul 6, 9:01 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1001 AM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM RICHMOND IN WIND DAMAGE
07/05/03 WAYNE LARGE LIMBS AND POWER
LINES DOWN
0908 PM HAMILTON OH WIND DAMAGE
07/05/03 BUTLER TREES AND POWER LINES DOWNSpecial weather statement, Jul 6, 11:22 AM EST, 2 hours 38 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-062130-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 PM EDT SUN JUL 6 2003
...SEVERE WEATHER POSSIBLE LATER THIS AFTERNOON INTO TONIGHT...
WARM AND UNSTABLE AIR ACROSS THE OHIO VALLEY...WILL COMBINE WITH
LEFTOVER OUTFLOW BOUNDARIES FROM THUNDERSTORMS SATURDAY EVENING TO
FUEL ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE REGION BEGINNING
THIS AFTERNOON INTO TONIGHT. THEREFORE...THE STORM PREDICTION CENTER
IN NORMAN OKLAHOMA IS INDICATING A SLIGHT RISK FOR SEVERE WEATHER.
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY OF THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS GREATER THAN 58
MPH...HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAIN.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE REGION LATER
TODAY AND TONIGHT. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL
MEDIA OUTLETS FOR FURTHER UPDATES.
Thunderstorm Wind, Grant
- When
- July 6, 2:00 PM EST to 2:03 PM EST
- Where
- Grant County, 1 mi N of Dry Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.700, -84.583
Thunderstorm winds downed powerlines across the central part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, July 6, 20031 death · 1 injured · $800,000 · 1 event
- Tornadoes and Hail in Wisconsin, July 6, 20038 injured · $1.1 million · F1 · 22 events
- Hail and Damaging Wind in Nebraska, July 6 to 7, 2003$1.4 million · 1 in hail · 16 events
- Flash Flooding and Flooding in Ohio, July 6 to 7, 2003$406,000 · 50 kt wind · 20 events
- Damaging Winds in Iowa, July 6, 2003$496,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Michigan, July 6, 2003$230,000 · 2 in hail · 5 events
- Flash Flooding and Damaging Winds in Indiana, July 6 to 7, 2003$80,000 · 56 kt wind · 24 events
- Damaging Winds in Ohio, July 6, 2003$108,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Maryland, July 6, 2003$66,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Virginia, July 6, 2003$40,000 · 65 kt wind · 14 events
- Hail and Damaging Winds in Illinois, July 6, 20031 injured · 2 in hail · 30 events
- Tornadoes and Hail in Minnesota, July 6, 2003$5,000 · F1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329399.